MAUDE Adverse Event Report: COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

COVIDIEN SURGICAL POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number CL-803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) cl-803 polysorb* 1 vio 75cm gs24 x36 (lot#: a5a1768y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a total knee replacement, needle detachment occurred on the 18 sutures while removing the needle from the retainer.A product from a different lot number was used to resolve the issue.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.One opened, seventeen representative devices, and a photo were available for evaluation.Visual inspection of the opened suture sample noted one suture and one needle.The suture was returned partially wound within the retainer with the needle attached.Unfortunately, as the product was returned open, a needle attachment test could not be performed.Visual inspection of the representative suture samples noted no abnormalities.Functionally, the load force at the point of detachment was measured and the results were found to meet the mean and individual specifications for this product.The suture samples were also subjected to testing of the needle attachment force at 90° (degrees) of rotation.Results demonstrated forces typical of 90° attachment forces of this size suture.It was reported that the needle had detached.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24865922
Report Number1219930-2026-02430
Device Sequence Number21470000
Product Code GAM
UDI-Device Identifier10884521041868
UDI-Public(01)10884521041868(17)291231(10)A5A1768Y(20)01
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-803
Device Catalogue NumberCL-803
Device Lot NumberA5A1768Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date04/13/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown